MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 09/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the samples were not returned from the user facility; therefore, device evaluations are unable to be performed.A lot history review revealed this is the only complaint associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual samples were not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The hcp performed imaging after "predilataion" and the vessel was clear of obstruction.The hcp used two lutonix dcbs to treat the similar location successfully.Reportedly, the hcp performed imaging, after treatment with the lutonix dcbs, and the vessel was obstructed with a grade c dissection.The hcp used a stent to correct the obstructed flow in the treated vessel.Based on the instructions for use (ifu), the occurrence of dissection is an inherent risk of any pta procedure.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.
 
Event or Problem Description
It was reported through the (b)(6) clinical registry, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used as the primary treatment for an occluded target lesion in the superficial femoral artery (sfa).The health care professional (hcp) predilated the target lesion with an ultrascore balloon successfully.The hcp performed imaging and the vessel was clear of all obstructions.The hcp used two lutonix dcb's to treat the target lesion location successfully.Reportedly, the hcp performed imaging after dcb treatment and the vessel was obstructed due to a grade c dissection.The hcp used a stent to correct the obstructed flow in the treated vessel.The lutonix dcbs were discarded by the user facility and are not available for evaluation.Although requested, additional information was unable to be obtained.No adverse patient outcomes were reported.This is one of two products involved with the reported event and the associated manufacturer¿s report number is 3006513822-2018-00264.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8069811
Report Number3006513822-2018-00265
Device Sequence Number16714284
Product Code ONU
UDI-Device Identifier00801741123207
UDI-Public(01)00801741123207
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/15/2021
Device Model Number9004
Device Catalogue NumberLX351305605F
Device Lot NumberGFCN1533
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2018
Initial Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight66